MAUDE Adverse Event Report: BALT EXTRUSION HYBRID GUIDEWIRE

BALT EXTRUSION HYBRID GUIDEWIRE
Model Number HYBRID1214D
Medical Device Problem Codes Break (1069); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Pending on investigation findings from supplier balt extrusion.
 
Event or Problem Description
Report sent to fda by user facility: "during the first manoeuvre to raise the balloon (eclipse 6x12), to position it in front of the deck of the anevrysm (manoeuvring that were question) we noticed that the guide dit not respond, neither with torque nor while with drawing it.Due to the above, we decided to remove the balloon from the patient.Once outside, we could see that the guide was broke, probably due/ on a transition zone, and had divided in two fragments.After this incident, we hand another guide with the same balloon-catheter and the ".Technique" could be done without any problem, with this new guide." to fully investigate this case, could you respond at the following questions: -could you please check the incident description that we record on the doc enclosed and correct this if necessary? (it was difficult to me to be sure to understand the information of the incident form) correct -could you please send us the name of the hospital affected by this incident? (b)(6).-could you please tell me when the affected product will sent to balt extrusion? it has been sent already to balt extrusion -could you please tell me what it the characteristic of the patient anatomy (tortuous or not)? normal anatomy -where did the device break and was it within a secondary device or not? not -what is meant by "the guide did not respond" from the incident description? it means the guide did not do what they wanted, torque, [?].-where was the device located when it stopped functioning? i don not know.
 
Event or Problem Description
Report sent to fda by user facility: "during the first manoeuvre to raise the balloon (eclipse 6x12), to position it in front of the deck of the anevrysm (manoeuvring that were question) we noticed that the guide dit not respond, neither with torque nor while with drawing it.Due to the above, we decided to remove the balloon from the patient.Once outside, we could see that the guide was broke, probably due/ on a transition zone, and had divided in two fragments.After this incident, we hand another guide with the same balloon-catheter and the ".Technique" could be done without any problem, with this new guide." to fully investigate this case, could you respond at the following questions: -could you please check the incident description that we record on the doc enclosed and correct this if necessary? (it was difficult to me to be sure to understand the information of the incident form) correct -could you please send us the name of the hospital affected by this incident? (b)(6)-could you please tell me when the affected product will sent to balt extrusion? it has been sent already to balt extrusion -could you please tell me what it the characteristic of the patient anatomy (tortuous or not)? normal anatomy -where did the device break and was it within a secondary device or not? not -what is meant by "the guide did not respond" from the incident description? it means the guide did not do what they wanted, torque, [?].-where was the device located when it stopped functioning? i don not know.
 
Additional Manufacturer Narrative
This reported complaint concerns a balt extrusion device.As legal manufacturer, balt extrusion is responsible for the all postmarket activities including the investigation, root cause, and customer follow-up related to this complaint.Balt usa commercializes a similar device in the us market which is also manufactured by balt extrusion, and has initiated this complaint for the sole purposes of evaluation for potential reportability under united states mdr requirements.08mar2022: review of open complaints within balt usa database revealed that this record has been closed in supplier balt extrusion's qms, therefore investigation results have been updated accordingly.Balt usa reference (b)(4).The returned product was sent to legal manufacturer balt extrusion, summary of investigation as follows: the affected guide-wire (hybrid) has been returned and inspected in our quality laboratory with the support of the engineering teams.During our analysis, we observed the guide-wire was ruptured at the level of the welding between the nitinol and the stainless-steel parts.The rupture is perfectly clean and we did not observed any anomaly on the welding linked to manufacturing.The review of the lhrs (lot history records) for this specific batch number did not highlight any anomaly during the manufacturing process.The in-process controls performed on the welding conformed to their specifications: · destructive testing by sampling: wire twisting ; · destructive testing by sampling: wire bending ; · 100% control of the welding visual aspect ; · 100% control of the welding diameter ; · all units are tested with a non-destructive bending test.There is no similar complaints on this lot number.Based on the data gathered during our post-marketing surveillance program, the issue could be due to an excessive traction, bending or twisting of the device.As mentioned in the ifu mde020_hybrid ind.15 (see § 5."directions for use" and § 6.1 "precautions for use"): · "avoid repeated bending, at the same point in order to avoid damage or separation of the guidewire"; · "remove the guidewire slowly once the goal has been reached"; · "never force an intravascular device against resistance without first determining the cause through angiographic inspection.Working against resistance can damage the guidewire and the catheter or cause lesions in the patient".In conclusion, the root-cause of this issue cannot be accurately determined.Yet, this issue will remain subject to continued tracking as part of our post-marketing surveillance process.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.

Brand Name
HYBRID GUIDEWIRE
Common Device Name
HYBRID
Manufacturer (Section D)
BALT EXTRUSION
10 reu de la croix vigneron
montmorency, CA 95160
FR  95160
Manufacturer Contact
moises colin
29 parker
irvine, CA 92618
9497881443
MDR Report Key11904402
Report Number3014162263-2021-00021
Device Sequence Number4163966
Product Code DQX
UDI-Device Identifier00818053022784
UDI-Public00818053022784
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K182337
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/14/2021
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHYBRID1214D
Device Lot Number00389432
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2021
Supplement Date Received by Manufacturer04/28/2021
Initial Report FDA Received Date05/28/2021
Supplement Report FDA Received Date03/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown